Lenograstim-Induced Nodal Extramedullary Hematopoiesis: A Challenging Diagnosis in Lymphoma Evaluation With 18F-FDG PET/CT

Lymphoma
19/06/2020

Leroy-Freschini B, et al. Clin Nucl Med 2020.

ABSTRACT

We report the case of a 23-year-old man with nodal EMH (extramedullary hematopoiesis) occurring during treatment for a stage IIA "gray-zone" lymphoma. Although it is often related to myeloproliferative bone marrow disease, benign etiologies such as lenograstim treatment after chemotherapy can also induce EMH and be responsible for false-positive F-FDG PET/CT examinations. In this respect, GLUT overexpression in hematopoietic lineages and macrophages of the inflammatory environment are


responsible for increased F-FDG uptake. Histopathologic confirmation of new hypermetabolic lesions on follow-up PET/CT may be required when the new lesions do not conform with the treatment responses in the preexisting lesions.